Hail, Clearfield
- When
- November 9, 7:15 PM EST
- Where
- Clearfield County, Rockton Station
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.083, -78.667
Thunderstorms produced quarter size /1.00 inch/ hail in Rockton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 9, 6:47 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 647 PM EST WED NOV 9 2005 .SHORT TERM (REST OF TONIGHT)... UPDATE ISSUED DUE TO SEVERE THUNDERSTORM WATCH NUMBER 857 FOR SEVERAL COUNTIES IN NORTH-CENTRAL PENNSYLVANIA UNTIL 11 PM THIS EVENING. && .PREVIOUS DISCUSSION... (ISSUED 303 PM EST WED NOV 9 2005) SHORT TERM (TONIGHT THROUGH FRIDAY EVENING)... COLD FRONT CURRENTLY MOVING THROUGH SE LOWER MICHIGAN AND INTO NW OHIO ATTM. FREQUENT SHOWERS WITH AREAS OF EMBEDDED (MAINLY ELEVATED TSRA) WERE ANCHORED TO THE PERSISTENT LLVL CONVERGENCE ALONG THE WARM FRONT...WHICH HAS BEEN HAVING A DIFFICULT TIME CARVING OUT THE COOL AIR DAMMED EAST OF THE ALLEGHENY PLATEAU. TSRA HAVE CONTINUED TO WEAKEN EAST OF A KELZ TO KDUJ LINE AND I EXPECT THIS TO BE THE CASE THROUGH THE EVENING ACROSS MOST OF THE CENTRAL AND EASTERN CWA. MID LEVEL THERMAL RIDGE WITH 700 MB TEMPS OF +4 TO +5 HAVE EFFECTIVELY CAPPED OFF CONVECTION IN THE CLOUD POLLUTED WARM SECTOR ACROSS MUCH OF OHIO. BEST LLVL WINDS/HELICITY WILL SHIFT EAST AND NORTHEAST ACROSS THE LLVL COOLER AIR ACROSS THE SUSQ VALLEY AND NCENT MTNS LATE TODAY...LEAVING THE MOST FAVORABLE AREA FOR STRONGER CONVECTION THROUGH EARLY THIS EVENING ACROSS THE LAUREL HIGHLANDS WHERE SFC BASED HIGHER TEMPS AND MOISTURE WILL BE ABLE TO BE TAPPED. STRONG COLD ADVECTION WILL TAKE PLACE ON A STIFF WEST TO NORTHWEST WIND TONIGHT WITH 850 MB DIVING FROM +10-12C AT 00Z TONIGHT...TO -5C BY 12Z THURSDAY. LLVL FLOW WELL ALIGNED FROM 280-300 DEG THURSDAY MORNING WHICH WILL SUPPORT FAIRLY NUMEROUS SNOW SHOWERS ACROSS THE NW MTNS...CAPABLE OF LOCALLY REDUCING VSBYS DOWN TO AROUND 1SM AND LEAVING A QUICK INCH IN SOME SPOTS. WET BULB ZERO BETWEEN 1-2 KFT AGL ACROSS THE CENTRAL MTNS AND POINTS SE SHOULD SUPPORT SCTD MORNING FLURRIES...THEN ISOLATED SNOW SHOWERS/RAIN SHOWERS AS THE THERMAL TROUGH MOVES EAST ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS. PRIMARY NEGATING FACTOR TO MORE WIDESPREAD SNOW SHOWERS THURSDAY WILL BE DRY AIR ABOVE A RELATIVELY LOW SUBSIDENCE INVERSION BASED AT 5-6 KFT AGL. LONG TERM (FRIDAY THROUGH WEDNESDAY)... HIGH PRESSURE BEGINS TO BUILD INTO THE AREA ON FRIDAY AS UPPER TROF WORKS OFF THE EAST COAST. GFS SHOWS COOLER CONDITIONS IN THE AREA INTO THE WEEKEND. THE HIGH PRESSURE PUSHES INTO THE AREA AS WE MOVE FURTHER INTO THE WEEKEND WITH DRY CONDITIONS. HIGH MOVES OFF THE COAST BY SUNDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. NEXT LOW TAKES A SIMILAR PATH AS OUR CURRENT SYSTEM INTO THE GREAT LAKES AREA AND SWINGS ANOTHER FRONT THROUGH THE COMMONWEALTH DURING THE EARLY PART OF THE WORK WEEK. AVIATION... WIDESPREAD MVFR CIGS AND VSBYS (WITH AREAS OF IFR CIGS AND VSBYS ACROSS THE HIGHER TERRAIN AND IN TSRA) WILL PERSIST ACROSS THE CENTRAL AND NORTHERN PARTS OF PENN THROUGH THIS EVENING...BEFORE A STRONG COLD FRONT RACES EAST ACROSS THE REGION AND BRINGS PARTIAL CLEARING AND SEVERAL HOURS OF HIGHER (MAINLY VFR) CIGS FROM LATE EVENING ON AS LLVL WINDS SHIFT TO THE WEST AND GUST OVER 25 MPH. MID LEVEL COLD POOL WILL CROSS PENN DURING THE DAY THURSDAY COMBINED WITH A WELL ALIGNED LLVL NW FLOW TAPPING MOISTURE OFF THE RELATIVELY WARMER WATERS OF LAKE ERIE. CIGS WILL LOWER/REMAIN AT MVFR WITH LOCAL IFR CIGS AND VSBYS AT KBFD AND KJST IN OCCASIONAL...LAKE EFFECT/OROGRAPHIC RAIN AND SNOW SHOWERS FROM MID MORNING ON ACROSS THE CENTRAL AND WRN MTNS THURSDAY. ELSEWHERE...SCT-BKN STRATO CU SHOULD REMAIN AOA 3000 FT AGL SE OF A KIPT-KUNV TO KAOO LINE FROM 04Z THROUGH 18Z THURSDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 857 VALID UNTIL 11 PM. && SHORT TERM...RHG/JL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 AM EST WED NOV 9 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-100830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 322 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH WIND DAMAGE BEING THE MAIN SEVERE WEATHER THREAT...ACCOMPANYING THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EST WED NOV 9 2005 PAZ046-092100- SOUTHERN LYCOMING- 307 PM EST WED NOV 9 2005 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF JERSEY SHORE...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH WILLIAMSPORT...COGAN STATION AROUND 315 PM...MONTOURSVILLE...MONTGOMERY...LOYALSOCKVILLE AROUND 320 PM...HUGHESVILLE...MUNCY AROUND 330 PM...PICTURE ROCKS AROUND 335 PM AND LAIRDSVILLE AROUND 340 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:RHG/BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 PM EST WED NOV 9 2005 PAZ051>053-092115- COLUMBIA-MONTOUR-NORTHUMBERLAND- 322 PM EST WED NOV 9 2005 ...A STRONG THUNDERSTORM WILL AFFECT THE NORTHERN PART OF MONTOUR...NORTHUMBERLAND AND COLUMBIA COUNTIES THROUGH 415 PM EST... AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MONTOURSVILLE...MOVING EAST AT 60 MPH. THE THUNDERSTORM WILL BE NEAR EXCHANGE...WASHINGTONVILLE...AROUND 330 PM...MILLVILLE AROUND 340 PM...BENTON...STILLWATER AND ORANGEVILLE AROUND 350 PM...BERWICK AROUND 400 PM. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE IN DIAMETER ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 416 PM EST WED NOV 9 2005 PAZ004>006-010-092315- ELK-MCKEAN-POTTER-WARREN- 416 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...WARREN...POTTER AND ELK COUNTIES THROUGH 615 PM... AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIPLEY NEW YORK...SOUTHWEST TO NEAR ALBION AND ASHTABULA OHIO...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS...BEAR LAKE AROUND 450 PM...SUGAR GROVE...LOTTSVILLE AROUND 500 PM...SPRING CREEK AROUND 505 PM...YOUNGSVILLE...RUSSELL...GRAND VALLEY...GARLAND AROUND 520 PM AND GERMANY AROUND 525 PM...BRADFORD...LEWIS RUN AND KANE AROUND 545 PM...SHINGLEHOUSE...PORT ALLEGHENY AND RIDGWAY AROUND 615 PM. A 20 MINUTE PERIOD DOWNPOUR FROM THESE STORMS WILL DUMP BETWEEN ONE HALF AND ONE INCH OF RAIN...AND WILL CAUSE WATER TO QUICKLY POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 619 PM EST WED NOV 9 2005 PAZ005-006-010-011-037-100015- CAMERON-ELK-MCKEAN-POTTER-TIOGA- 619 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...TIOGA...CAMERON...POTTER AND ELK COUNTIES... AT 614 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF OLEAN TO 7 MILES SOUTHEAST OF OIL CITY...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR WETMORE...WESTLINE...REW...ELDRED AROUND 625 PM...KANE...CYCLONE AROUND 630 PM...SHINGLEHOUSE...MOUNT JEWETT...KINZUA BRIDGE STATE PARK AND JAMES CITY AROUND 635 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:JL
The State College radar (KCCX), 58 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 hail. Local standard time, as filed.
Thunderstorms produced quarter size /1.00 inch/ hail in Rockton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481069.